November  2014, 34(11): 4765-4780. doi: 10.3934/dcds.2014.34.4765

The structure of limit sets for $\mathbb{Z}^d$ actions

1. 

Department of Mathematics, Baylor University, Waco, TX 76798-7328, United States, United States

Received  February 2013 Revised  February 2014 Published  May 2014

Central to the study of $\mathbb{Z}$ actions on compact metric spaces is the $\omega$-limit set, the set of all limit points of a forward orbit. A closed set $K$ is internally chain transitive provided for every $x,y\in K$ there is an $\epsilon$-pseudo-orbit of points from $K$ that starts with $x$ and ends with $y$. It is known in several settings that the property of internal chain transitivity characterizes $\omega$-limit sets. In this paper, we consider actions of $\mathbb{Z}^d$ on compact metric spaces. We give a general definition for shadowing and limit sets in this setting. We characterize limit sets in terms of a more general internal property which we call internal mesh transitivity.
Citation: Jonathan Meddaugh, Brian E. Raines. The structure of limit sets for $\mathbb{Z}^d$ actions. Discrete & Continuous Dynamical Systems, 2014, 34 (11) : 4765-4780. doi: 10.3934/dcds.2014.34.4765
References:
[1]

Acta Math. Hungar., 88 (2000), 291-300. doi: 10.1023/A:1026775906693.  Google Scholar

[2]

Ergodic Theory Dynam. Systems, 30 (2010), 21-31. doi: 10.1017/S0143385708001089.  Google Scholar

[3]

Fund. Math., 207 (2010), 161-174. doi: 10.4064/fm207-2-4.  Google Scholar

[4]

Discrete Contin. Dyn. Syst., 33 (2013), 1819-1833. doi: 10.3934/dcds.2013.33.1819.  Google Scholar

[5]

American Mathematical Society, Providence, R. I., 1955.  Google Scholar

[6]

J. Dynam. Differential Equations, 13 (2001), 107-131. doi: 10.1023/A:1009044515567.  Google Scholar

[7]

Invent. Math., 176 (2009), 131-167. doi: 10.1007/s00222-008-0161-7.  Google Scholar

[8]

Ann. of Math. (2), 171 (2010), 2011-2038. doi: 10.4007/annals.2010.171.2011.  Google Scholar

[9]

Cambridge University Press, Cambridge, 1995.  Google Scholar

[10]

Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511626302.  Google Scholar

[11]

Discrete Contin. Dyn. Syst., 20 (2008), 1039-1056. doi: 10.3934/dcds.2008.20.1039.  Google Scholar

[12]

Colloq. Math., 110 (2008), 451-460. doi: 10.4064/cm110-2-8.  Google Scholar

[13]

Graduate Texts in Mathematics, 79. Springer-Verlag, New York-Berlin, 1982.  Google Scholar

show all references

References:
[1]

Acta Math. Hungar., 88 (2000), 291-300. doi: 10.1023/A:1026775906693.  Google Scholar

[2]

Ergodic Theory Dynam. Systems, 30 (2010), 21-31. doi: 10.1017/S0143385708001089.  Google Scholar

[3]

Fund. Math., 207 (2010), 161-174. doi: 10.4064/fm207-2-4.  Google Scholar

[4]

Discrete Contin. Dyn. Syst., 33 (2013), 1819-1833. doi: 10.3934/dcds.2013.33.1819.  Google Scholar

[5]

American Mathematical Society, Providence, R. I., 1955.  Google Scholar

[6]

J. Dynam. Differential Equations, 13 (2001), 107-131. doi: 10.1023/A:1009044515567.  Google Scholar

[7]

Invent. Math., 176 (2009), 131-167. doi: 10.1007/s00222-008-0161-7.  Google Scholar

[8]

Ann. of Math. (2), 171 (2010), 2011-2038. doi: 10.4007/annals.2010.171.2011.  Google Scholar

[9]

Cambridge University Press, Cambridge, 1995.  Google Scholar

[10]

Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511626302.  Google Scholar

[11]

Discrete Contin. Dyn. Syst., 20 (2008), 1039-1056. doi: 10.3934/dcds.2008.20.1039.  Google Scholar

[12]

Colloq. Math., 110 (2008), 451-460. doi: 10.4064/cm110-2-8.  Google Scholar

[13]

Graduate Texts in Mathematics, 79. Springer-Verlag, New York-Berlin, 1982.  Google Scholar

[1]

Jihoon Lee, Ngocthach Nguyen. Flows with the weak two-sided limit shadowing property. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021040

[2]

Emma D'Aniello, Saber Elaydi. The structure of $ \omega $-limit sets of asymptotically non-autonomous discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 903-915. doi: 10.3934/dcdsb.2019195

[3]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[4]

Wenbin Li, Jianliang Qian. Simultaneously recovering both domain and varying density in inverse gravimetry by efficient level-set methods. Inverse Problems & Imaging, 2021, 15 (3) : 387-413. doi: 10.3934/ipi.2020073

[5]

Thomas Alazard. A minicourse on the low Mach number limit. Discrete & Continuous Dynamical Systems - S, 2008, 1 (3) : 365-404. doi: 10.3934/dcdss.2008.1.365

[6]

Jon Aaronson, Dalia Terhesiu. Local limit theorems for suspended semiflows. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6575-6609. doi: 10.3934/dcds.2020294

[7]

Jaume Llibre, Claudia Valls. Rational limit cycles of Abel equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1077-1089. doi: 10.3934/cpaa.2021007

[8]

Kamel Hamdache, Djamila Hamroun. Macroscopic limit of the kinetic Bloch equation. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021015

[9]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

[10]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[11]

Seung-Yeal Ha, Jinwook Jung, Jeongho Kim, Jinyeong Park, Xiongtao Zhang. A mean-field limit of the particle swarmalator model. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021011

[12]

Hai-Liang Li, Tong Yang, Mingying Zhong. Diffusion limit of the Vlasov-Poisson-Boltzmann system. Kinetic & Related Models, 2021, 14 (2) : 211-255. doi: 10.3934/krm.2021003

[13]

Raz Kupferman, Cy Maor. The emergence of torsion in the continuum limit of distributed edge-dislocations. Journal of Geometric Mechanics, 2015, 7 (3) : 361-387. doi: 10.3934/jgm.2015.7.361

[14]

Rong Rong, Yi Peng. KdV-type equation limit for ion dynamics system. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021037

[15]

Vo Anh Khoa, Thi Kim Thoa Thieu, Ekeoma Rowland Ijioma. On a pore-scale stationary diffusion equation: Scaling effects and correctors for the homogenization limit. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2451-2477. doi: 10.3934/dcdsb.2020190

[16]

Yunjuan Jin, Aifang Qu, Hairong Yuan. Radon measure solutions for steady compressible hypersonic-limit Euler flows passing cylindrically symmetric conical bodies. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021048

[17]

Skyler Simmons. Stability of Broucke's isosceles orbit. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3759-3779. doi: 10.3934/dcds.2021015

[18]

Françoise Demengel. Ergodic pairs for degenerate pseudo Pucci's fully nonlinear operators. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3465-3488. doi: 10.3934/dcds.2021004

[19]

Xianjun Wang, Huaguang Gu, Bo Lu. Big homoclinic orbit bifurcation underlying post-inhibitory rebound spike and a novel threshold curve of a neuron. Electronic Research Archive, , () : -. doi: 10.3934/era.2021023

[20]

Vakhtang Putkaradze, Stuart Rogers. Numerical simulations of a rolling ball robot actuated by internal point masses. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 143-207. doi: 10.3934/naco.2020021

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (30)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]